MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) hospital.The device was returned to olympus for evaluation and the customer's allegation was confirmed.During the evaluation, it was determined that due to a pinhole on bending section cover (a-rubber), water tightness was lost.Additionally, the evaluation revealed the following findings: due to damage on camera section, water tightness was lost; connecting tube had coating peeling.(1mm2 or more); plastic distal end cover (c-cover) had a crack; adhesive on bending section cover (a-rubber) had a chip; connecting tube had a wrinkle; due to wear of angle wire, bending angle in the upward direction did not meet the standard value; due to dent/damage on channel-tube, forceps could not be inserted smoothly; due to damage on channel-tube, channel cleaning brush could not be inserted smoothly; image guide (ig) bundle had a stain; third party repair had been performed; connecting tube had a buckling; and scratches were found on multiple components of the device.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, the phenomenon was attributed due to stress of repeated use, external factors, or handling.The root cause of this event was unable to be identified.The instruction manual operation manual ¿chapter 3 preparation and inspection, 3.6 inspection of the endoscope¿ describes the following warning: inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.Holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section (see figure 3.23).Confirm that no objects or metallic wire protrudes from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus the airway mobilescope exhibited a leak due to pinholes in the bending rubber (the metal was not sticking out).There were no reports of patient harm or impact associated with this event.During testing and inspection of the returned device revealed that the coating of the scope insertion guide serpentine was peeling off.(1mm2 or more).This had been attributed due to stress of repeated use, deterioration, external factors, or handling.This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17094836
Report Number9610595-2023-08637
Device Sequence Number1868563
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown